Alert archive / Missouri / Flash Flood Warnings in 2008
Flash Flood Warning 61, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 7, 2008, 12:58 PM CDT for 10 counties in Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2008, 12:58 PM CDT (17:58 UTC)
- Expired
- May 7, 2008, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Camden County, MO, Cedar County, MO, Dade County, MO, Dallas County, MO, Hickory County, MO, Miller County, MO, Morgan County, MO, Polk County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:15 PM CDT | FLASH FLOOD | 4 E Hastain, MO | VOLUNTEER WEATHER OBSERVER REPORTED THE LOW WATER CROSSING OVER KNOBBY CREEK ON HWY DD FLOODED. |
| May 7, 4:20 PM CDT | FLASH FLOOD | 4 Nw Buffalo, MO | STATE HIGHWAY C NORTHWEST OF BUFFALO CLOSED DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 137 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1122 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 071802
FFWSGF
MOC015-029-039-057-059-085-131-141-167-185-080000-
/O.NEW.KSGF.FF.W.0061.080507T1758Z-080508T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1258 PM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BENTON COUNTY IN CENTRAL MISSOURI...
CAMDEN COUNTY IN CENTRAL MISSOURI...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
DADE COUNTY IN SOUTHWEST MISSOURI...
DALLAS COUNTY IN SOUTHWEST MISSOURI...
HICKORY COUNTY IN CENTRAL MISSOURI...
MILLER COUNTY IN CENTRAL MISSOURI...
MORGAN COUNTY IN CENTRAL MISSOURI...
POLK COUNTY IN SOUTHWEST MISSOURI...
ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 700 PM CDT.
* AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LARGE AREA OF MODERATE TO HEAVY RAINFALL WITH EMBEDDED
THUNDERSTORMS MOVING ACROSS SOUTHEAST KANSAS...AND INTO WESTERN
MISSOURI. RAINFALL AMOUNTS THIS MORNING ACROSS THE WARNED AREA
HAVE AVERAGED AROUND ONE QUARTER TO ONE HALF INCH.
HOWEVER...RAINFALL RATES WILL INCREASE THIS AFTERNOON...WITH
AMOUNTS OF ONE HALF TO LOCALLY 1.50 INCHES PER HOUR ACROSS THE
WARNED AREA. TOTAL RAINFALL THROUGH THE EARLY EVENING COULD
SURPASS FOUR INCHES IN LOCALIZED AREA. THIS IS A DEVELOPING
SITUATION WHICH COULD LEAD TO SIGNIFICANT FLASH FLOODING LATER
THIS AFTERNOON AND EVENING. PLEASE CONTINUE TO MONITOR THE LATEST
STATEMENTS AS RAINFALL INCREASES THIS AFTERNOON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3867 9286 3859 9286 3842 9264 3831 9221
3802 9220 3802 9240 3783 9247 3789 9263
3789 9286 3749 9287 3749 9307 3742 9309
3742 9363 3728 9364 3729 9409 3819 9406
3820 9355 3847 9352 3847 9309 3868 9307
$$
JLT1 follow-up statement
000
WGUS73 KSGF 072059
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
356 PM CDT WED MAY 7 2008
MOC015-029-039-057-059-085-131-141-167-185-080000-
/O.CON.KSGF.FF.W.0061.000000T0000Z-080508T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DADE MO-POLK MO-CEDAR MO-DALLAS MO-HICKORY MO-ST. CLAIR MO-CAMDEN MO-
MILLER MO-BENTON MO-MORGAN MO-
356 PM CDT WED MAY 7 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
BENTON...CAMDEN...CEDAR...DADE...DALLAS...HICKORY...MILLER...
MORGAN...POLK AND ST. CLAIR COUNTIES...
AT 353 PM CDT...THE PUBLIC REPORTED THAT EXCESSIVE RAINFALL WAS
PRODUCING FLASH FLOODING ACROSS THE WARNED AREA. SEVERAL ROADS IN
BENTON COUNTY WERE BEGINNING TO FLOOD DUE TO THE EXCESSIVE RAINFALL
TODAY. ALTHOUGH RAINFALL AMOUNTS OF ONE HALF TO LOCALLY 1.50 INCHES
HAS FALLEN SINCE THIS MORNING...SATURATED SOIL CONDITIONS AND RUNOFF
HAS ALLOWED FOR FLASH FLOODING TO DEVELOP.
SEVERAL WAVES OF MODERATE TO HEAVY RAINFALL WILL CONTINUE ACROSS THE
WARNED AREA THROUGH THIS EVENING. THIS WILL AGGRAVATE THE ALREADY
SATURATED SOILS AND CAUSE ADDITIONAL FLASH FLOODING IN THE WARNED
AREA. RAINFALL RATES WILL AVERAGE BETWEEN ONE AND THREE TENTHS OF AN
INCH PER HOUR...WITH LOCALLY ONE INCH PER HOUR NEAR THUNDERSTORMS.
UNTIL THE MAIN WEATHER SYSTEM ACROSS WESTERN OKLAHOMA MOVES EAST OF
THE REGION...PERIODS OF THUNDERSTORMS WILL CONTINUE TO DEVELOP.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. SOME
LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...BOLIVAR...
BUFFALO...CAMDENTON...EL DORADO SPRINGS...ELDON...GREENFIELD...
HERMITAGE...OSAGE BEACH...STOCKTON...VERSAILLES...WARSAW...COLE
CAMP...EVERTON...FAIR PLAY AND HUMANSVILLE.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3867 9286 3859 9286 3842 9264 3831 9221
3802 9220 3802 9240 3783 9247 3789 9263
3789 9286 3749 9287 3749 9307 3742 9309
3742 9363 3728 9364 3729 9409 3819 9406
3820 9355 3847 9352 3847 9309 3868 9307
TIME...MOT...LOC 2056Z 180DEG 0KT 3800 9304
$$
JLTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 7, 12:44 PM CDT, 14 minutes earlier.
Area forecast discussion, May 7, 12:44 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1244 PM CDT WED MAY 7 2008
...UPDATE TO AVIATION...
.UPDATE...
A MASS OF MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS
CONTINUES TO PUSH NORTHEAST ACROSS THE CWA. STRONGER THUNDERSTORMS
ARE BEING FED BY ELEVATED CAPE ON THE ORDER OF 1400 TO 1600 J/KG
WITH A PARCEL INITIATING INVOF 850 HPA. HAVE ISSUED ISOLATED
SEVERE THUNDERSTORM WARNINGS...WITH A COUPLE SIG WX ALERTS AS WELL
FOR REPORTS OF DIME SIZE HAIL AND RADAR DETECTED VELOCITIES AROUND
50 KNOTS. THE DIME HAIL FELL FROM A CORE OF ABOUT 55 DBZ TO 25K
FT. CURRENT RADAR RAINFALL ESTIMATES ARE SLIGHTLY OVERESTIMATED
WITH THE TRUE RAINFALL AT APPROXIMATELY 80 PERCENT OF THE RADAR
ESTIMATE. REPORTS TO 1.60 INCHES HAVE BEEN RECEIVED OVER BARTON
COUNTY AS OF 11 AM...INCLUDING 1.20 INCHES IN 45 MINUTES IN LAMAR.
THIS INITIAL PRECIPITATION BLOB WILL CONTINUE NORTHEAST. A SLIGHT
DECREASE IN PRECIP COVERAGE AND INTENSITY WILL BE EVIDENT IN ITS
WAKE...CURRENTLY SHOWING UP OVER NORTHEAST OKLAHOMA...DUE TO UPPER
LEVEL CONVERGENCE BEHIND THE INITIAL SHORT WAVE ENERGY. SECONDARY
SHORT WAVE TROUGH IS HOT ON ITS HEALS...PRODUCING WIDESPREAD
MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS OVER THE
NORTHEASTERN TWO THIRDS OF OKLAHOMA. THIS ACTIVITY IS NOT EXPECTED
TO CHANGE MUCH AS IT WORKS INTO THE SGF CWA. THE POTENTIAL FOR AN
ISOLATED SEVERE STORM WILL LIKELY PERSIST AS MUCAPES MAINTAIN
THEMSELVES IN THE 1000 J/KG RANGE DESPITE A SLIGHT DECREASE IN
MIDLEVEL LAPSE RATES.
QUESTIONS ARISE AFTER THIS SECOND BIT OF ENERGY PUSHES THROUGH. THERE
IS CURRENTLY A SHARP EDGE TO THE REAR OF THE PRECIPITATION SHIELD
WITH SURFACE TEMPERATURES WARMING SLIGHTLY IN ADVANCE OF THE
SURFACE LOW PRESSURE CENTER. IT IS LIKELY THAT THIS TREND WILL
CONTINUE TO THE NORTHEAST AS THE SURFACE LOW EJECTS...PERHAPS
MAKING IT POSSIBLE TO ERODE SURFACE BASED INHIBITION OVER THE
SOUTHERN CWA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.
WITH A MARKED INCREASE IN 0-1 AND 0-6 KM SHEAR DURING THIS
PERIOD...THERE IS STILL A CHANCE FOR SUPERCELL FORMATION...AND
HAVE KEPT THE POSSIBILITIES FOR ISOLATED TORNADOES IN THE FORECAST
OVER SOUTHERN ZONES FOR THIS REASON.
BARJENBRUCH
&&
.DISCUSSION...
A COMPLEX WEATHER SCENARIO CONTINUES TO EVOLVE EARLY WEDNESDAY.
THE REMNANTS OF A CONVECTIVE COMPLEX THAT DEVELOPED OVER KANSAS WAS
SPREADING INTO PORTIONS OF CENTRAL AND SOUTHERN MISSOURI EARLY
THIS MORNING. REGIONAL RADAR AND SATELLITE SHOW OTHER LARGE
CONVECTIVE CLUSTERS ACROSS THE PLAINS THAT HAD DEVELOPED IN
RESPONSE TO A BROAD LOW LEVEL JET AHEAD OF AN UPPER LOW TRACKING
OUT OF THE DESERT SOUTHWEST.
THIS POTENT SYSTEM WILL MIGRATE NORTHEASTWARD ACROSS THE SOUTHERN
PLAINS TODAY. INCREASING UPPER DIFFLUENCE WILL OVERSPREAD THE
REGION DURING THE DAY AND INTERACT WITH A STRENGTHENING LOW LEVEL
JET TO PROVIDE AMPLE LIFT FOR WIDESPREAD CONVECTION. EXPECT TO SEE
CLUSTERS OF CONVECTION DEVELOP FROM THE SOUTHERN PLAINS INTO THE
MISSOURI VALLEY THROUGH THE DAY...AND INITIALLY BECOME FOCUSED ALONG
A DEVELOPING FRONTAL ZONE AS SEEN IN THE PROGGED 925-850 MB WIND
FIELDS. THE AXIS OF MAXIMIZED MASS CONVERGENCE WILL EXTEND FROM
THE APPROACHING UPPER LOW INTO SOUTHEAST AND CENTRAL MISSOURI BY
THIS AFTERNOON. MODEL SOUNDINGS SUGGEST VERY EFFICIENT RAINFALL
PRODUCTION WITH NEARLY SATURATED AIRMASS THROUGH 400 MB AND
PRECIPITABLE WATER VALUES AROUND 1.5 INCHES. THE RISK OF FLASH
FLOODING WILL INCREASE DURING THE DAY PARTICULARLY FROM SOUTHEAST
KANSAS INTO THE LAKE OF THE OZARKS REGION AS REPEATED ROUNDS OF
CONVECTION ARE LIKELY TO DEVELOP.
A SURFACE LOW WILL DEVELOP OVER THE SOUTHERN PLAINS TODAY AND
TRACK INTO THE OZARKS TONIGHT WITH THE UPPER LOW. EXPECT A BAND OF
STRONG TO SEVERE CONVECTION TO DEVELOP ALONG THE ATTENDANT COLD
FRONT/DRY LINE AND SPREAD EAST INTO SOUTHERN MISSOURI LATE THIS
AFTERNOON AND EVENING. INSTABILITY WILL BE HAMPERED SOMEWHAT BY
CLOUD COVER AND ONGOING CONVECTION BUT SHEAR PROFILES WILL BECOME
MORE FAVORABLE WITH THE APPROACH OF THE UPPER LOW. MODEL SOUNDINGS
SUGGEST DAMAGING WINDS WILL BE THE PRIMARY THREAT WITHIN A LINEAR
COMPLEX THAT WILL SWEEP EAST ACROSS THE OZARK THIS EVENING.
ISOLATED TORNADOES CANNOT BE RULED OUT GIVEN THE ENHANCED LOW
LEVEL HELICITIES DUE TO BACKING LOW LEVEL WINDS AHEAD OF THE
APPROACHING SURFACE LOW AND LOW CONDENSATION LEVELS.
MEANWHILE AN AXIS OF MODERATE TO HEAVY RAINFALL IS PROGGED TO SET
UP WITHIN DEFORMATION ZONE ON THE NORTHERN SIDE OF THE UPPER LOW
TRACK. MODELS CONTINUE TO BRING THIS AXIS OF HEAVY RAINFALL ACROSS
SOUTHEAST KANSAS AND CENTRAL MISSOURI. HAVE FOLLOWED CLOSE TO HPC
AND MODEL GUIDANCE WHICH IS DEPICTING 3 TO 4 INCHES OF RAIN IN
THIS AREA. RAINFALL AMOUNT OF 1 TO 2 INCHES WILL BE MORE COMMON
FARTHER SOUTH. WHILE LOCALIZED FLOODING WILL BE POSSIBLE ANYWHERE
ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS...THE GREATEST
RISK OF SIGNIFICANT FLASH FLOODING WILL AFFECT AREAS GENERALLY
NORTH OF A NEOSHO TO ROLLA LINE WHERE A FLASH FLOOD WATCH REMAINS
IN EFFECT. SERIOUS FLASH FLOODING AS WELL AS RIVER FLOODING WILL
LIKELY DEVELOP IF THE FORECAST RAINFALL AMOUNTS MATERIALIZE.
SHOWERS WILL PERSIST INTO THURSDAY MORNING AS THE UPPER LOW PULLS
AWAY. A ZONAL FLOW PATTERN WILL SET UP IN THE WAKE OF THE EXITING
LOW AND BRING ANOTHER MINOR SHORTWAVE INTO THE PLAINS THURSDAY
NIGHT. MODELS CONTINUE TO DEPICT A CONVECTIVE COMPLEX THAT WILL
DEVELOP OVER KANSAS AND MOVE INTO SOUTHWEST FRIDAY EARLY FRIDAY.
ANOTHER MORE POTENT SHORTWAVE AND ASSOCIATED FRONT WILL SWEEP
ACROSS THE REGION SATURDAY BRINGING YET ANOTHER CHANCE OF
CONVECTION.
FOSTER
&&
.AVIATION...
FOR THE 18Z TAFS...HAVE KEPT IFR TO LIFT CEILINGS GOING THROUGH
MOST OF FORECAST FOR BOTH SPRINGFIELD AND JOPLIN AS AIRMASS
REMAINS HIGHLY SATURATED AHEAD OF ADVANCING UPPER LOW CURRENTLY
OVER WEST TEXAS. WILL KEEP TEMPO GROUPS GOING THROUGH MID TO LATE
EVENING AS ANOTHER CLUSTER OF STORMS DEVELOPING OVER CENTRAL AND
NORTHEAST OKLAHOMA MOVES NORTHEAST TOWARD THE AIRPORTS. THEREAFTER
WILL CARRY VICINITY THUNDER AND LET LATER SHIFTS GET MORE SPECIFIC
WITH STORM TIMING OVERNIGHT.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, May 7, 12:09 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1209 PM CDT WED MAY 7 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1209 PM CDT WED MAY 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: NUMEROUS THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAINFALL...WIND GUSTS TO 50 MPH AND SMALL HAIL. A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...HAIL TO THE SIZE OF HALF DOLLARS...AND POSSIBLY ISOLATED TORNADOES. TORRENTIAL RAINFALL AMOUNTS OF 2 TO 4 INCHES AND FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL INCREASE THROUGH THE DAY ACROSS THE OUTLOOK AREA. THE GREATEST RISK OF SEVERE STORMS WILL OCCUR ACROSS SOUTHERN MISSOURI...OR SOUTH OF A LINE FROM LAMAR TO ROLLA. DISCUSSION: NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE OVER THE SAME AREAS TODAY AS A STRONG STORM SYSTEM TRACKS OUT OF THE SOUTHERN PLAINS. A FEW SEVERE THUNDERSTORMS MAY BE EMBEDDED WITHIN THE WIDESPREAD ACTIVITY. WIND GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS WILL BE THE MAIN THREATS WITH THESE THUNDERSTORMS. THE POTENTIAL OF STRONG TO SEVERE STORMS WILL INCREASE LATE THIS AFTERNOON INTO THE EVENING HOURS AS WIND SHEAR INCREASES IN ADVANCE OF THE APPROACHING STORM SYSTEM...AND SURFACE LOW PRESSURE TRACKS INTO FAR SOUTHWESTERN MISSOURI. A LINE OF STRONG TO SEVERE STORMS WILL LIKELY MOVE OUT OF OKLAHOMA AND INTO SOUTHERN MISSOURI LATER THIS AFTERNOON AND EVENING. LOCALIZED DAMAGING WINDS TO 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS WILL BE THE PRIMARY THREATS WITH THESE STORMS. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT...PARTICULARLY IF TEMPERATURES CAN WARM INTO THE 70S IN ADVANCE OF THIS THUNDERSTORM ACTIVITY. IN ADDITION...HEAVY RAINFALL WILL BECOME A SIGNIFICANT HAZARD WITH WIDESPREAD AMOUNTS OF 2 TO 4 INCHES LIKELY. LOCALIZED AMOUNTS TO 5 INCHES WILL BE POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 44. FLASH FLOODING AND RIVER FLOODING WILL BE LIKELY ACROSS MUCH OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. FLOODING OF SMALL STREAMS...LOW WATER CROSSINGS...AND RIVERS MAY BE ONGOING THURSDAY. THUNDERSTORMS WILL BE POSSIBLE LATE THURSDAY NIGHT THROUGH SUNDAY. A FEW OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING ACROSS FAR SOUTHERN MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) BARJENBRUCH
In the hours before
Local storm report, May 7, 10:13 AM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM LIGHTNING PINEVILLE 36.59N 94.38W
05/07/2008 MCDONALD MO EMERGENCY MNGR
A MOBILE HOME BURNED DOWN FROM BEING STRUCK BY LIGHTNING.
&&
DCRAMERLocal storm report, May 7, 10:32 AM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1032 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM HAIL 2 N EDGAR SPRINGS 37.73N 91.87W
05/07/2008 E0.75 INCH PHELPS MO PUBLIC
DIME SIZE HAIL REPORTED IN SOUTHERN PHELPS COUNTY.
&&
BARJENBRUCHSpecial weather statement, May 7, 10:33 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1033 AM CDT WED MAY 7 2008 MOZ071-083-071615- PHELPS MO-DENT MO- 1033 AM CDT WED MAY 7 2008 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN DENT AND SOUTHERN PHELPS COUNTIES UNTIL 1115 AM CDT... AT 1032 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF NEWBURG...OR 14 MILES SOUTH OF ROLLA...MOVING NORTHEAST AT 38 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. RUNNELS
Local storm report, May 7, 10:50 AM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM FLASH FLOOD PITTSBURG 37.41N 94.70W
05/07/2008 CRAWFORD KS LAW ENFORCEMENT
THE INTERSECTION OF FORD AND BROADWAY IN PITTSBURG IS
FLOODED.
&&
BARJENBRUCHLocal storm report, May 7, 11:02 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1102 AM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HEAVY RAIN 6 N LAMAR 37.58N 94.28W
05/07/2008 M1.60 INCH BARTON MO CO-OP OBSERVER
1.6 INCHES MEASURED AT 11 AM.
&&
BARJENBRUCHLocal storm report, May 7, 12:50 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1250 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM HEAVY RAIN 8 SE ROLLA 37.87N 91.67W
05/07/2008 M2.00 INCH PHELPS MO BROADCAST MEDIA
2 INCHES OF RAIN MEASURED AT NOON.
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:15 AM CDT | River Flood Warning | SGF | Jasper | 3 days |
| May 7, 9:42 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Vernon | 12 hr |
| May 7, 9:46 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 12 hr |
| May 7, 10:20 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 25 min |
| May 7, 10:26 AM CDT | Areal Flood Advisory | SGF | Greene | 2 hr |
| May 7, 12:22 PM CDT | Areal Flood Advisory | SGF | Laclede, Phelps, Pulaski | 3 hr |
| May 7, 12:55 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 23 min |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Cedar | 68 hr |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Pulaski | 13 hr |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| May 7, 2:07 PM CDT | River Flood Warning | SGF | Vernon | 14 hr |
| May 7, 3:06 PM CDT | Areal Flood Advisory | SGF | Laclede, Maries, Phelps, Pulaski | 3 hr |
| May 7, 3:50 PM CDT | River Flood Warning | SGF | Jasper | 41 hr |
| May 7, 5:21 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Dade, Dallas, Hickory and 8 more | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.